Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 230, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 2, 2003, 5:48 AM CDT for Iron County, Reynolds County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 5:48 AM CDT (10:48 UTC)
- Expired
- Aug 2, 2003, 6:15 AM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Iron County, MO, Reynolds County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 4:30 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
455 WUUS53 KLSX 021048 SVRLSX MOC093-179-021115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 547 AM CDT SAT AUG 2 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN IRON COUNTY IN SOUTHEAST MISSOURI NORTHEASTERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI * UNTIL 615 AM CDT * AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF ANNAPOLIS...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CENTERVILLE LESTER GLOVER ARCADIA IRONTON SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3760 9104 3729 9105 3729 9057 3763 9057 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:00 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 2, 3:00 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT SAT AUG 2 2003 .DISCUSSION... HIGH AMPLITUDE TROF TO PERSIST THRU 48 HRS OVR ERN U.S. WITH NEARLY NLY FLOW ALOFT OVR OUR AREA. GIHEMOUS RIDGE CONTINUES OVR WRN U.S. ENERGY RIDING OVR TOP OF RDG FALLS ACRS AREA AND WITH DWPTS STILL NR 70 AFTN LIS HV FALLEN TO MINUS 10 OVR CNTRL IL. LOOKS LIKE DRYER AIR WILL FILTER IN THRU 36 HR AND THAT SHUD QUIET THINGS DOWN A BIT FOR TMW AFTN AND EVE EXCEPT PSBLY IN EXTRM SRN PTN CWA. LTL CHG FOR REST OF FCST. TEMPS RMN LTL BLO NORMAL. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. PEDIGO
Hazardous weather outlook, Aug 1, 9:15 AM CDT, 20 hours 33 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021100- HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE ST LOUIS MO 915 AM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE RISK FOR SEVERE THUNDERSTORMS HAS BEEN UPGRADED TO A MODERATE RISK FOR THE ENTIRE FORECAST AREA FOR THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. THESE STORMS WILL DEVELOP QUICKLY AND MOVE SOUTHEAST ACROSS THE AREA. THE PRIMARY SEVERE THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE WITH SOME OF THE STORMS. WIDESPREAD WIND DAMAGE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCE FOR THUNDERSTORMS SATURDAY MORNING GENERALLY SOUTH AND EAST OF INTERSTATE 55 IN ILLINOIS AND INTERSTATE 44 IN MISSOURI. THE CHANCE OF THUNDERSTORMS WILL CONTINUE FOR THE AFTERNOON ACROSS SOUTHEAST MISSOURI AND PARTS OF SOUTHERN ILLINOIS. MORE THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY...PRIMARILY ACROSS SOUTHERN MISSOURI. SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:21 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 39 min |
| Aug 1, 8:10 PM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 5 hr |
| Aug 2, 6:30 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.